MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that surgeon tried to twist out the preloaded intraocular lens, however the lens did not fully come out.Reportedly there was patient contact with no harm to the patient.There was no incision enlargement, no sutures and no vitrectomy required.This was observed while inserting into the eye.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 9/3/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The plunger was in a partially advanced position.The cartridge was correctly engaged to the device.No assembly error and/or defect related to manufacturing process were observed.Visual inspection at microscope magnification was performed.Lubricant material residue was observed in the device.The lens was stuck at the cartridge tube and the pushrod overrides it.The device was opened to verify the components conditions.The threads of the injector were in a good condition and it was correctly engaged.Upper and lower body of the device were correctly engaged and in good condition.All the components are correctly engaged.The reported issues are verified; however, the condition in which the sample was received indicate that the product was previously handled.It is not possible to determine that the conditions of the sample returned are related to the manufacturing process.Based in the analysis product quality deficiency could not be determined.Manufacturing record review: he manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed no additional complaint was received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8972952
Report Number2648035-2019-00975
Device Sequence Number16755303
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)220425
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/09/2019
10/25/2020
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/02/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005